Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Embeddings of $n$-dimensional separable metric spaces into the product of Sierpinski curves


Author: Daria Michalik
Journal: Proc. Amer. Math. Soc. 135 (2007), 2661-2664
MSC (2000): Primary 54F45, 14C55; Secondary 54C25, 54F50
DOI: https://doi.org/10.1090/S0002-9939-07-08782-5
Published electronically: March 30, 2007
MathSciNet review: 2302589
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give a short proof of the following fact: the set of embeddings of any $n$-dimensional separable metric space $X$ into a certain $n$-dimensional subset of the $(n+1)$-product of Sierpiński curves $\Sigma$ is residual in $C(X, \Sigma ^{n+1})$.


References [Enhancements On Off] (What's this?)

  • S. Eilenberg, Sur les transformations Ă  petites tranches, Fund. Math. 30 (1938), 92–95.
  • Ryszard Engelking, Theory of dimensions finite and infinite, Sigma Series in Pure Mathematics, vol. 10, Heldermann Verlag, Lemgo, 1995. MR 1363947
  • Ryszard Engelking, General topology, 2nd ed., Sigma Series in Pure Mathematics, vol. 6, Heldermann Verlag, Berlin, 1989. Translated from the Polish by the author. MR 1039321
  • A. B. Forge, Dimension preserving compactifications allowing extensions of continuous functions, Duke Math. J. 28 (1961), 625–627. MR 167955
  • Ivan Ivanšić and Uroš Milutinović, A universal separable metric space based on the triangular SierpiĹ„ski curve, Topology Appl. 120 (2002), no. 1-2, 237–271. In memory of T. Benny Rushing. MR 1895494, DOI https://doi.org/10.1016/S0166-8641%2801%2900017-7
  • Yaki Sternfeld, Mappings in dendrites and dimension, Houston J. Math. 19 (1993), no. 3, 483–497. MR 1242434
  • H. ToruĹ„czyk, Finite-to-one restrictions of continuous functions. II, General topology and its relations to modern analysis and algebra, VI (Prague, 1986) Res. Exp. Math., vol. 16, Heldermann, Berlin, 1988, pp. 589–599. MR 952641

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54F45, 14C55, 54C25, 54F50

Retrieve articles in all journals with MSC (2000): 54F45, 14C55, 54C25, 54F50


Additional Information

Daria Michalik
Affiliation: Institute of Mathematics, Polish Academy of Sciences, P.O. Box 21 Ĺšniadeckich 8 00-956 Warszawa, Poland
Email: daria@impan.gov.pl

Keywords: Covering dimension, Sierpiński curve, embedding, ANR
Received by editor(s): March 21, 2005
Received by editor(s) in revised form: April 28, 2005
Published electronically: March 30, 2007
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.